Alert archive / Michigan / Tornado Warnings in 2024

Tornado Warning 10, NWS Northern Indiana

May 7, 2024Saint Joseph County, Michigan

NWS Northern Indiana issued this tornado warning at May 7, 2024, 5:33 PM EDT for Saint Joseph County, Michigan. It was in force for 32 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2024, 5:33 PM EDT (21:33 UTC)
Expired
May 7, 2024, 6:05 PM EDT
In force
32 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:41 PM EDTTORNADO1 S Centreville, MIA tornado touched down in St. Joseph county on the south side of Centreville and then tracked northeast, passing north of Colon, crossing into Branch county near Havens and Goodrich Lake. The tornado finally weakened and lifted south of Union Lake. Extensive d
May 7, 5:42 PM EDTTORNADOCentreville, MIVideo on Facebook shows tornado on the ground near Centreville MI. Time estimated from radar.
May 7, 5:42 PM EDTTORNADOCentreville, MIVideo on Facebook shows tornado on the ground near Centreville MI. Time estimated from radar.
May 7, 5:43 PM EDTTORNADO1 Ese Wasepi, MIPhoto on Facebook of a large tornado on the ground between Centreville and Colon, just north of Nottawa. Time estimated by radar.
May 7, 5:43 PM EDTTORNADO1 Ese Wasepi, MIPhoto on Facebook of a large tornado on the ground between Centreville and Colon, just north of Nottawa. Time estimated by radar.
May 7, 5:50 PM EDTTORNADO3 Ese Mendon, MI
May 7, 5:50 PM EDTTORNADO3 Ese Mendon, MI
May 7, 5:50 PM EDTTORNADOColon, MICorrects time of previous tornado report from Colon. Trained spotter recorded video of a large cone tornado in Colon.
May 7, 5:50 PM EDTTORNADOColon, MICorrects time of previous tornado report from Colon. Trained spotter recorded video of a large cone tornado in Colon.
May 7, 5:50 PM EDTTORNADOColon, MIDamage to a home and trees snapped in Colon. Time estimated by TDS on radar.
May 7, 5:50 PM EDTTORNADOColon, MIDamage to a home and trees snapped in Colon. Time estimated by TDS on radar.
May 7, 5:52 PM EDTTORNADOColon, MICorrects previous tornado report from Colon. Trained spotter recorded video of a large cone tornado in Colon.
May 7, 5:52 PM EDTTORNADOColon, MITrees snapped near Colon, likely from a tornado. Photos sent in by a trained spotter. Confirmed TDS on radar. Time estimated by radar.
May 7, 5:52 PM EDTTORNADOColon, MITrees snapped near Colon, likely from a tornado. Photos sent in by a trained spotter. Confirmed TDS on radar. Time estimated by radar.
May 7, 5:53 PM EDTTSTM WND DMG1 Wnw Colon, MIReports of trees down and farm damage on Farrand Rd, west of the roundabout.
May 7, 5:53 PM EDTTORNADO1 Wnw Colon, MICorrects previous tstm wnd dmg report from 1 WNW Colon. Reports of trees down and farm damage on Farrand Rd, west of the roundabout.
May 7, 5:53 PM EDTTORNADO1 Wnw Colon, MICorrects previous tstm wnd dmg report from 1 WNW Colon. Reports of trees down and farm damage on Farrand Rd, west of the roundabout.
May 7, 5:56 PM EDTHAIL 1.752 Nnw Fairfax, MI
May 7, 5:56 PM EDTHAIL 1.752 Nnw Fairfax, MI
May 7, 6:00 PM EDTHAIL 2.5Leonidas, MIPictures shared of up to tennis ball size hail.
May 7, 6:00 PM EDTHAIL 2.5Leonidas, MIPictures shared of up to tennis ball size hail.
May 7, 6:00 PM EDTTORNADOLeonidas, MITree damage reported in Leonidas by broadcast media.
May 7, 6:00 PM EDTTORNADOLeonidas, MITree damage reported in Leonidas by broadcast media.
May 7, 6:00 PM EDTTORNADOLeonidas, MITree damage near Glenwood.
May 7, 6:00 PM EDTTORNADOLeonidas, MITree damage near Glenwood.
May 7, 6:08 PM EDTHAIL 4Leonidas, MIPhoto on X/Twitter shows a 4 inch diameter hailstone!.
May 7, 6:08 PM EDTHAIL 4Leonidas, MIPhoto on X/Twitter shows a 4 inch diameter hailstone!.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 2:28 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2024-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WFUS53 KIWX 072133
TORIWX
MIC149-072230-
/O.NEW.KIWX.TO.W.0010.240507T2133Z-240507T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
533 PM EDT Tue May 7 2024

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Central St. Joseph County in southwestern Michigan...

* Until 630 PM EDT.

* At 533 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Constantine, or near Three Rivers, moving east at
  25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Centreville around 540 PM EDT.
  Colon around 610 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Nottawa, Leonidas, Wasepi, Findley, Burr Oak, Klinger Lake, Fairfax,
and Mendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4179 8529 4180 8573 4189 8575 4206 8530
TIME...MOT...LOC 2133Z 252DEG 20KT 4186 8565 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

MJ
3 follow-up statements
689 
WWUS53 KIWX 072144
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
544 PM EDT Tue May 7 2024

MIC149-072230-
/O.CON.KIWX.TO.W.0010.000000T0000Z-240507T2230Z/
St. Joseph MI-
544 PM EDT Tue May 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN ST. JOSEPH COUNTY...

At 544 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Centreville, or near Three Rivers, moving east at 25
mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Centreville around 550 PM EDT.
  Colon around 610 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Nottawa, Leonidas, Wasepi, Findley, Fairfax, Burr Oak, and Mendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4185 8529 4185 8561 4194 8562 4206 8530
TIME...MOT...LOC 2144Z 252DEG 20KT 4188 8557 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

MJ
156 
WWUS53 KIWX 072150
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
550 PM EDT Tue May 7 2024

MIC149-072230-
/O.CON.KIWX.TO.W.0010.000000T0000Z-240507T2230Z/
St. Joseph MI-
550 PM EDT Tue May 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN ST. JOSEPH COUNTY...

At 549 PM EDT, a confirmed large and extremely dangerous tornado was
located near Colon, or 10 miles east of Three Rivers, moving east at
35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Colon around 555 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Leonidas, Fairfax, Wasepi, and Mendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4193 8529 4192 8550 4196 8556 4206 8530
TIME...MOT...LOC 2149Z 257DEG 32KT 4196 8543 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN

$$

MJ
070 
WWUS53 KIWX 072205
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
605 PM EDT Tue May 7 2024

MIC149-072215-
/O.CAN.KIWX.TO.W.0010.000000T0000Z-240507T2230Z/
St. Joseph MI-
605 PM EDT Tue May 7 2024

...THE TORNADO WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for southwestern
Michigan. A Tornado Watch also remains in effect until 1100 PM EDT
for southwestern Michigan.

&&

LAT...LON 4193 8529 4192 8550 4196 8556 4206 8530
TIME...MOT...LOC 2203Z 252DEG 20KT 4199 8531 

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 7, 1:29 PM EDT, 4 hours 4 minutes earlier. Its key messages:

  • Severe storms are likely mid afternoon into mid evening. The primary threat with any severe storms that occur include damaging winds, large hail, and a few tornadoes. Confidence is high.
  • Isolated strong to severe storms are possible again Wednesday evening, mainly south of US 24. Localized heavy rain and flooding is the primary threat but a few storms could contain hail. Confidence is low.
  • Cooler with chances for showers later this week into the weekend. Highs Friday into Sunday will be in the 60s. Otherwise temperatures will warm back into the mid 60s to mid 70s next week.
Area forecast discussion, May 7, 1:29 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
129 PM EDT Tue May 7 2024

.KEY MESSAGES...

- Severe storms are likely mid afternoon into mid evening. The
  primary threat with any severe storms that occur include damaging
  winds, large hail, and a few tornadoes. Confidence is high.

- Isolated strong to severe storms are possible again Wednesday evening,
  mainly south of US 24. Localized heavy rain and flooding is the primary
  threat but a few storms could contain hail. Confidence is low.

- Cooler with chances for showers later this week into the weekend.
  Highs Friday into Sunday will be in the 60s. Otherwise temperatures
  will warm back into the mid 60s to mid 70s next week.

&&

.DISCUSSION...
Issued at 125 PM EDT Tue May 7 2024

Post convective outflow bubble from this morning sharpening
effective warm frontal zone from nrn IL esewd through cntrl IN
and into wrn OH. This will mix further north into evening over
nrn IN and will yield a certain tornado risk given enlarging low
level shear across this boundary. Otherwise growing instability
wedge across the warm sector back west is primed to initiate
convection along/ahead of cold front pushing through wrn IL attm
with additional isolated storms out in front through the warm
sector also possible late this afternoon. Given degree of
expected instability in combo with enhancing deep layer shear
supercells are likely with primary sig hail risk and attendant
enhanced tor risk with discrete storms interacting with the warm
front.

Storms clear quickly far east by mid evening and then quiet
overnight within post cold frontal bubble. This is short lived
however as nrn plains upper flow wobbles east into the midwest Wed
and induces new sfc frontal wave across the mid MS valley. While
track of this is expected to hold south fairly robust warm advection
aloft expected to spread as far north as the US 24 corridor with
localized heavy rain far south Wed evening and perhaps some marginal
hail risk with stronger storms. Thereafter elongating upper trough
hangs back through the srn lakes with a risk for showers at times
through Saturday along with quite cool temps.

Upper pattern breaks back warmer yet continued unsettled longer term
by mid next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 128 PM EDT Tue May 7 2024

Behind this morning's band of showers and thunderstorms, enough
convergence and forcing within a still moisture atmospheric column
has been modeled to produce additional showers and thunderstorms
this afternoon. Models actually do create additional instability
this afternoon behind the morning convection allowing for the chance
for strong to severe thunderstorms. It appears the timing of
thunderstorms will be 20z to 00z this evening with all threats on
the table with any thunderstorm. It is interesting that cold
advection waits until this evening, after the passage of the storms
and likely holds off widespread MVFR CIGs until at least that point.
Although patchy MVFR and perhaps IFR conditions will be possible
within the stronger thunderstorms with heavy rain reducing VISBY.
There is some indication that we clear out after this evening's
storms, but the dry air should be enough to keep fog at bay
overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...T
AVIATION...Roller
Hazardous weather outlook, May 7, 2:40 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
240 PM EDT Tue May 7 2024

INZ005-006-008-012>015-017-103-104-116-203-204-216-MIZ078-079-177-
277-080900-
Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Northern Berrien-Southern Berrien-
240 PM EDT Tue May 7 2024 /140 PM CDT Tue May 7 2024/

...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Severe storms are likely late this afternoon through early evening.
The primary threats are large hail and tornadoes with isolated
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-080900-
Steuben-De Kalb-Allen IN-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
240 PM EDT Tue May 7 2024

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Severe storms are likely this evening. The primary threats are large
hail and tornadoes with isolated damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

INZ026-027-033-034-OHZ024-025-080900-
Wells-Adams-Blackford-Jay-Van Wert-Allen OH-
240 PM EDT Tue May 7 2024

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Tonight.

Severe storms are likely late this evening. The primary threats are
large hail and tornadoes with isolated damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Areas of heavy rain and localized flooding are possible Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

INZ020-022>025-032-080900-
White-Cass IN-Miami-Wabash-Huntington-Grant-
240 PM EDT Tue May 7 2024

...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Severe storms are likely late this afternoon through early evening.
The primary threats are large hail and tornadoes with isolated
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Areas of heavy rain and localized flooding are possible Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

LMZ043-046-080900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
240 PM EDT Tue May 7 2024

...TORNADO WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Severe storms are likely this afternoon. The primary threats are
large hail with isolated damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

In the hours before

Local storm report, May 7, 4:26 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
426 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Hail             Michigan City           41.72N 86.88W
05/07/2024  M2.50 Inch       La Porte           IN   Trained Spotter

&&

NDM
Local storm report, May 7, 4:27 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
427 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Hail             1 NW Michigan City      41.72N 86.89W
05/07/2024  M1.75 Inch       La Porte           IN   Trained Spotter

&&

NDM
Local storm report, May 7, 4:35 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
435 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Hail             1 S Michigan City       41.70N 86.88W
05/07/2024  M2.00 Inch       La Porte           IN   Trained Spotter

&&

NDM
Local storm report, May 7, 4:39 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
439 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Hail             1 W Michiana Shores     41.75N 86.83W
05/07/2024  M1.00 Inch       La Porte           IN   Trained Spotter

&&

NDM
Local storm report, May 7, 4:43 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
443 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     Hail             New Buffalo             41.79N 86.74W
05/07/2024  M1.00 Inch       Berrien            MI   Trained Spotter

&&

CR
Special weather statement, May 7, 4:55 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
455 PM EDT Tue May 7 2024

INZ005-104-MIZ078-072130-
Eastern St. Joseph IN-Elkhart IN-Cass MI-
455 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELKHART...
NORTHEASTERN ST. JOSEPH AND CASS COUNTIES THROUGH 530 PM EDT...

At 455 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granger, moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Niles, Dowagiac, Simonton Lake,
Granger, Dunlap, Osceola, Cassopolis, Edwardsburg, Marcellus, Union,
Pokagon, Penn, Vandalia, La Grange, Adamsville, Juno Lake, and
Donnell Lake.

This includes Interstate 80 in Indiana between mile markers 79 and
98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central
Indiana...and southwestern Michigan.

&&

LAT...LON 4200 8576 4187 8576 4165 8589 4164 8623
      4197 8621 4205 8590
TIME...MOT...LOC 2055Z 199DEG 37KT 4174 8606

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DN

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:29 PM EDTTornado WarningIWXBerrien46 min
May 7, 4:55 PM EDTSpecial Weather StatementIWXCass35 min
May 7, 4:59 PM EDTTornado WarningIWXBerrien, Cass46 min
May 7, 5:14 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph31 min
May 7, 5:47 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXBranch, Saint Joseph43 min
May 7, 5:57 PM EDTTornado Warning EmergencyTornado observedConsiderable damage threatIWXBranch, Saint Joseph33 min
May 7, 6:01 PM EDTTornado WarningIWXBranch, Hillsdale44 min
May 7, 6:06 PM EDTSevere Thunderstorm WarningIWXBerrien24 min
May 7, 6:15 PM EDTTornado WarningIWXBranch, Hillsdale45 min
May 7, 6:27 PM EDTSpecial Weather StatementIWXVan Buren18 min
May 7, 6:55 PM EDTTornado WarningIWXHillsdale17 min
May 7, 7:24 PM EDTSevere Thunderstorm Warning Destructive damage threatIWXHillsdale51 min

Nearby

Tornado Warnings in Michigan, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.